Alert archive / New Jersey / Dense Fog Advisories in 2012
Dense Fog Advisory 3, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this dense fog advisory at Mar 17, 2012, 9:12 PM EDT for 7 counties in New Jersey; Kent County, New Castle County, Sussex County, Delaware. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2012, 9:12 PM EDT (01:12 UTC)
- Expired
- Mar 18, 2012, 8:14 AM EDT
- In force
- 11 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Kent County, DE, New Castle County, DE, Sussex County, DE, Atlantic County, NJ, Burlington County, NJ, Cape May County, NJ, Cumberland County, NJ, Monmouth County, NJ, Ocean County, NJ, Salem County, NJ
The radar
The Philadelphia radar (KDIX), 69 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
461 WWUS71 KPHI 180112 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 912 PM EDT SAT MAR 17 2012 DEZ001>004-NJZ013-014-016-020>027-181000- /O.NEW.KPHI.FG.Y.0003.120318T0112Z-120318T1300Z/ NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH- EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...FREEHOLD...SANDY HOOK...PENNSVILLE...JACKSON... MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY... ATLANTIC CITY...LONG BEACH ISLAND...WHARTON STATE FOREST 912 PM EDT SAT MAR 17 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT SUNDAY. * VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES. * TIMING...FOG HAS MOVED INTO THE AREA AND EXPECTED TO BECOME DENSE OVERNIGHT AND CONTINUE INTO SUNDAY MORNING. * IMPACTS...POOR VISIBILITY WILL RESULT IN DIFFICULT TRAVEL THROUGH SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ ROBERTSON
2 follow-up statements
496 WWUS71 KPHI 180800 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 400 AM EDT SUN MAR 18 2012 DEZ001>004-NJZ013-014-016-020>027-181300- /O.CON.KPHI.FG.Y.0003.000000T0000Z-120318T1300Z/ NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH- EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...FREEHOLD...SANDY HOOK...PENNSVILLE...JACKSON... MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY... ATLANTIC CITY...LONG BEACH ISLAND...WHARTON STATE FOREST 400 AM EDT SUN MAR 18 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * VISIBILITIES...ONE QUARTER TO ONE HALF MILE AT TIMES. * IMPACTS...POOR VISIBILITY WILL RESULT IN DIFFICULT TRAVEL THROUGH SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
309 WWUS71 KPHI 181214 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 814 AM EDT SUN MAR 18 2012 DEZ001>004-NJZ013-014-016-020>027-181315- /O.CAN.KPHI.FG.Y.0003.000000T0000Z-120318T1300Z/ NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH- EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...FREEHOLD...SANDY HOOK...PENNSVILLE...JACKSON... MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY... ATLANTIC CITY...LONG BEACH ISLAND...WHARTON STATE FOREST 814 AM EDT SUN MAR 18 2012 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE DENSE FOG ADVISORY. WHILE AREAS OF FOG WILL CONTINUE FOR AWHILE THIS MORNING, TRAFFIC CAMERA IMAGERY INDICATES THE DENSE FOG IS NOT WIDESPREAD. THEREFORE THE DENSE FOG ADVISORY HAS BEEN CANCELLED. $$ GORSE
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this dense fog advisory went out at Mar 17, 3:24 PM EDT, 5 hours 48 minutes earlier.
Area forecast discussion, Mar 17, 3:24 PM EDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 324 PM EDT SAT MAR 17 2012 .SYNOPSIS... HIGH PRESSURE CENTERED NEAR BOSTON THIS AFTERNOON WILL DRIFT TO THE SOUTH. ANOTHER AREA OF HIGH PRESSURE IS FORECAST TO MOVE FROM EASTERN CANADA ON MONDAY TO THE WESTERN NORTH ATLANTIC FOR THE MIDDLE AND LATE PARTS OF THE NEW WEEK. THE HIGH MAY PUSH A COLD FRONT INTO OUR REGION FROM THE NORTHEAST ON MONDAY NIGHT. ANOTHER FRONTAL BOUNDARY IS EXPECTED TO APPROACH FROM THE WEST LATE IN THE WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... AN 18Z SURFACE ANALYSIS PLACED HIGH PRESSURE FROM NEW ENGLAND DOWN INTO THE NORTHERN MID ATLANTIC. AN UPPER AIR ANALYSIS SHOWED A RIDGE ACROSS THE EAST WITH A TROUGH ON THE WEST COAST. THERE WERE AREAS OF MORE FOCUSED 850 MB WAA FROM THE PLAINS TO SOUTHEASTERN CANADA. THE MAIN FOCUS WILL BE THE MARINE INFLUENCE TAKING MORE OF A HOLD ONCE AGAIN ACROSS THE AREA, WHICH HAS BEEN HUGGING THE COAST THIS AFTERNOON. THE SYNOPTIC SETUP IS AN UPPER-LEVEL RIDGE THAT WILL BE SLIDING ACROSS THE AREA TONIGHT, WITH ITS AXIS ALONG OR JUST EAST OF THE COAST BY DAYBREAK SUNDAY. AT THE SURFACE, HIGH PRESSURE FROM NEW ENGLAND DOWN TOWARD THE NORTHERN MID ATLANTIC WILL SLIDE SOUTHWARD AS THE UPPER-LEVEL RIDGE MOVES EAST. THIS WILL MAINTAIN A WEAK FLOW REGIME ACROSS OUR AREA, WITH THE LOW- LEVELS BEING ONSHORE. THE AREAS OF FOG AND LOW CLOUDS THAT IMPACTED MANY AREAS EARLIER TODAY HAS DISSIPATED AND RETREATED TO ALONG THE IMMEDIATE COAST AND ACROSS THE COASTAL WATERS. ONCE THE BOUNDARY LAYER HEATING WANES THIS EVENING, THE LOW-LEVEL INVERSION IS EXPECTED TO STRENGTHEN ONCE AGAIN. THE FORECAST SOUNDINGS INDICATE THE MOIST LAYER IS RATHER SHALLOW, BUT THIS TRAPPED UNDERNEATH A PRONOUNCED INVERSION WITH LIGHT FLOW TENDS TO LEAD TO FOG/LOW CLOUD ISSUES. IT APPEARS THAT FOG SHOULD BE MORE DOMINANT ALTHOUGH SOME STRATUS IS EXPECTED ESPECIALLY CLOSER TO THE COAST AS THE FOG SHOULD BE THICK ENOUGH. WHILE OUR CONFIDENCE IS ON THE LOWER SIDE WITH HOW THE TIMING WORKS OUT, WE ARE ANTICIPATING THE MARINE INFLUENCE TO SPREAD LOW CLOUDS/FOG BACK INLAND THROUGH THE NIGHT. THIS APPEARS TO ALREADY BE STARTING AS THE VISIBLE SATELLITE IMAGERY AT MID AFTERNOON SHOWS THE STRATUS CREEPING INLAND ACROSS SOUTHEASTERN NEW JERSEY AND SOUTHERN DELAWARE. THE FOG LOOKS TO BECOME LOCALLY DENSE, HOWEVER OUR CONFIDENCE IS NOT REAL HIGH ON WIDESPREAD DENSE FOG. FOR NOW, WE WENT WITH VISIBILITIES AS LOW AS 1/2SM AND WILL MENTION THE POTENTIAL FOR DENSE FOG IN THE HAZARDOUS WEATHER OUTLOOK. BASED ON THE FORECAST SOUNDINGS, ANY DRIZZLE SHOULD BE LIMITED AS THE DEPTH OF THE MOIST LAYER APPEARS TO BE SHALLOW ENOUGH. THEREFORE, A DRIZZLE MENTIONED WAS NOT CARRIED ATTM. AS FOR TEMPERATURES, WE GENERALLY TOOK A MOS BLEND BUT THEN BUMPED THESE UP A BIT BASED ON THE ANTICIPATION OF CLOUDS AND FOG OVERSPREADING THE AREA. THOSE AREAS THAT REMAIN CLEAR LONGER MAY END UP HAVING A QUICKER TEMPERATURE DROP INITIALLY. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... THE SYNOPTIC SETUP IS COMPRISED OF AN UPPER-LEVEL RIDGE ALONG THE EAST COAST WHICH SLOWLY SLIDES EASTWARD A BIT THROUGH THE DAY. THIS SHOULD FORCE THE SURFACE HIGH MORE TO OUR SOUTHEAST WITH TIME, RESULTING IN THE LOW-LEVEL WINDS TURNING TO A SOUTHERLY DIRECTION. THE DAY IS EXPECTED TO START OUT THOUGH WITH AREAS OF FOG AND LOW CLOUDS AS ENOUGH MOISTURE POOLS UNDER A STRONG LOW- LEVEL INVERSION. SINCE THE MOIST LAYER IS FORECAST TO BE FAIRLY SHALLOW AND THERE SHOULD NOT BE A LOT OF CLOUDS ABOVE, HEATING WILL TEND TO DISSIPATE THE FOG THROUGH THE MORNING. ALSO, THE WINDS TURNING SOUTHERLY WILL TEND TO REDUCE THE OVERALL MARINE INFLUENCE. THEREFORE, WE ENDED A FOG MENTION BY MID MORNING AND SHOWED A LOWERING TREND IN THE SKY GRIDS. A POSSIBLE FLY IN THE OINTMENT COULD BE A DISTURBANCE IN THE DEEPER SOUTHWESTERLY FLOW ON THE WEST SIDE OF THE RIDGE. THERE SHOULD BE SOME CONVECTION WITH THIS FROM THE EASTERN GREAT LAKES DOWN INTO THE OHIO VALLEY. SOME DEBRIS CLOUDINESS FROM THIS COULD CREST THE RIDGE AND MOVE ACROSS OUR AREA DURING THE COURSE OF THE DAY. FOR NOW, WE DID NOT FACTOR IN MUCH IN THE WAY OF MID TO HIGH LEVEL CLOUDS. AS FOR TEMPERATURES, WE STARTED WITH A MOS BLEND AS THESE SEEMS FAIRLY CLOSE FOR MOST LOCALES BUT THEN MADE SOME ADJUSTMENTS BASED ON SOME ANTICIPATED TRENDS AND WINDS. THE FLOW SHOULD BE LIGHT ENOUGH WHERE THERE WILL STILL BE SOME OCEAN/BAY INFLUENCES ON THE COASTAL LOCALES. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... A MID LEVEL RIDGE AXIS EXTENDING FROM THE GULF OF MEXICO UP TO THE CANADIAN PRAIRIES IS EXPECTED TO WORK ITS WAY EASTWARD, PASSING OVER OUR REGION ON WEDNESDAY. UNTIL THE RIDGE AXIS ARRIVES, WE WILL CONTINUE TO BE SUSCEPTIBLE TO PERIODS WHEN THE SYNOPTIC SURFACE FLOW HAS AN EASTERLY COMPONENT TO IT. HIGH PRESSURE LOCATED OVER THE WESTERN NORTH ATLANTIC SHOULD MAINTAIN A SOUTH TO SOUTHEAST FLOW IN OUR REGION FROM SUNDAY NIGHT INTO MONDAY. AS A RESULT OF THE MOIST TRAJECTORY, WE WILL MENTION AREAS OF FOG ON THE COASTAL PLAIN FOR LATE SUNDAY NIGHT INTO MONDAY MORNING WHILE SUGGESTING THE POTENTIAL FOR LOW CLOUDS FARTHER INLAND. A WEAK MID LEVEL DISTURBANCE FROM THE WEST MAY BRING SCATTERED TO ISOLATED SHOWERS TO OUR REGION FROM MONDAY INTO TUESDAY. THE FEATURE SHOULD BE QUITE INNOCUOUS, PERHAPS BRINGING A FEW HUNDREDTHS OF AN INCH OF RAIN TO SOME LOCATIONS. MEANWHILE, ANOTHER SURFACE HIGH IS FORECAST TO DROP FROM EASTERN CANADA ON MONDAY TO THE WESTERN NORTH ATLANTIC FOR THE BALANCE OF THE WORK WEEK. THE AIR MASS MAY PUSH ANOTHER BACKDOOR COLD FRONT INTO OUR REGION ON MONDAY NIGHT. THE RESULTING ONSHORE FLOW MAY BRING ANOTHER PERIOD OF LOW CLOUDS FROM MONDAY NIGHT INTO TUESDAY. AS THE RIDGE AXIS PASSES OVERHEAD AND TO OUR EAST FROM WEDNESDAY INTO THURSDAY, THE OVERALL FLOW SHOULD BEGIN TO FAVOR THE SOUTHWEST AND SOUTH. THEREFORE, THE POTENTIAL FOR LOW CLOUDS AND FOG DRIFTING OFF THE OCEAN SHOULD BE REDUCED. BOTH DAYS ARE ANTICIPATED TO FEATURE A GOOD AMOUNT OF SUNSHINE. WE MAY SEE AFTERNOON TEMPERATURES APPROACH 80 DEGREES IN THE PHILADELPHIA METROPOLITAN AREA, BERKS COUNTY, AND PERHAPS EVEN IN THE LEHIGH VALLEY AND PARTS OF NORTHERN AND CENTRAL NEW JERSEY. FOR THE FRIDAY INTO SATURDAY TIME FRAME, THE MODEL GUIDANCE BEGINS TO BRING A CLOSED LOW FROM THE WEST TOWARD OUR REGION. WHETHER THE SYSTEM ACTUALLY COMES CLOSE ENOUGH IMPACT OUR WEATHER FOR FRIDAY AND SATURDAY REMAINS IN QUESTION. IT IS QUITE POSSIBLE THAT THE GUIDANCE MAY BE OVERLY PROGRESSIVE WITH THE FEATURE'S EASTWARD PROGRESS. FOR NOW, WE WILL SIMPLY INCLUDE A CHANCE OF SHOWERS. TEMPERATURES WILL REMAIN MILD DURING THE PERIOD FROM SUNDAY NIGHT THROUGH SATURDAY, EXCEPT DURING THOSE PERIODS FROM SUNDAY NIGHT THROUGH TUESDAY WHEN THE MARINE FLOW DEVELOPS. A MORE LIMITED AFTERNOON AND EARLY EVENING SEA BREEZE PATTERN IS ANTICIPATED FOR WEDNESDAY AND BEYOND. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. HIGH PRESSURE FROM NEW ENGLAND DOWN INTO THE NORTHERN MID ATLANTIC WILL GRADUALLY SLIDE SOUTHWARD THROUGH SUNDAY. THIS WILL KEEP A WIND FLOW THAT IS ONSHORE, HOWEVER A MORE SOUTHERLY FLOW WILL DEVELOP DURING THE COURSE OF SUNDAY. THIS PERSISTENT ONSHORE FLOW COMPONENT WILL MAINTAIN A SHALLOW LAYER OF INCREASED MOISTURE IN THE LOWER LEVELS INTO SUNDAY. THIS WILL BECOME ENHANCED DURING TONIGHT AS THE LOWER LEVELS COOL, ALLOWING AN INVERSION TO DEVELOP AND STRENGTHEN. AS A RESULT, WE ARE EXPECTING AREAS OF FOG AND LOW CLOUDS TO SPREAD INLAND THROUGH TONIGHT. THERE IS SOME LOWER CONFIDENCE IN HOW MUCH OF THE MOISTURE DEVELOPS INTO STRATUS AS OPPOSED TO FOG. AS OF NOW, GIVEN THE SHALLOWNESS OF THE MOIST LAYER IT APPEARS THAT FOG WOULD TEND TO BE MORE DOMINANT /PERHAPS MORE STRATUS CLOSER TO THE COAST/. THEREFORE, WE WILL BRING THE VISIBILITIES DOWN THROUGH THE NIGHT GENERALLY FROM EAST TO WEST. HOWEVER, THE TIMING CARRIES SOME LOWER CONFIDENCE. WE DID ALSO CARRY SUB-VFR CEILINGS AT ALL OF OUR TERMINALS BECAUSE THE FOG SHOULD BE THICK ENOUGH. THE CONDITIONS AT ALL OF OUR TERMINALS SHOULD LOWER TO MVFR/IFR WITH PERHAPS LOCAL CONDITIONS GETTING EVEN LOWER TOWARD MORNING. THESE CONDITIONS WILL PERSIST FOR A TIME SUNDAY MORNING, HOWEVER HEATING FROM ABOVE SHOULD ERODE THIS MOISTURE IN CONJUNCTION WITH THE SURFACE WINDS TURNING MORE FROM THE SOUTH. THEREFORE, WE SHOWED IMPROVING CONDITIONS BY MID TO LATE MORNING ALTHOUGH THERE IS SOME LOWER CONFIDENCE WITH THIS TIMING AS WELL. THE WINDS WILL BE EASTERLY FOR THE REMAINDER OF THIS AFTERNOON, AND EVEN BECOME SOUTHEAST AT SOME TERMINALS BUT THE SPEED SHOULD GENERALLY BE 10 KNOTS OR LESS. MOST WILL THEN HAVE A LIGHT TO EVEN CALM WIND TONIGHT INTO SUNDAY MORNING, BEFORE THE WINDS INCREASE TO NEAR 10 KNOTS BY EARLY AFTERNOON SUNDAY. OUTLOOK... SUNDAY NIGHT AND MONDAY...MVFR AND IFR CONDITIONS ARE POSSIBLE IN THE WEAK ONSHORE FLOW, ESPECIALLY FROM LATE SUNDAY NIGHT INTO MONDAY MORNING. MONDAY NIGHT AND TUESDAY...MVFR AND IFR CONDITIONS ARE POSSIBLE IN THE WEAK ONSHORE FLOW, ESPECIALLY FROM LATE MONDAY NIGHT INTO TUESDAY MORNING. TUESDAY NIGHT THROUGH THURSDAY....LATE NIGHT AND EARLY MORNING MVFR AND IFR CONDITIONS ARE POSSIBLE IN AREAS OF LOW CLOUDS AND FOG WITH A LIGHT SOUTHERLY FLOW DEVELOPING, OTHERWISE VFR. && .MARINE... HIGH PRESSURE WILL SETTLE SOUTHWARD FROM THE SOUTHEASTERN NEW ENGLAND AND NORTHERN MID ATLANTIC COAST THIS AFTERNOON, AND EVENTUALLY BECOME RE-CENTERED MOSTLY TO OUR EAST/SOUTHEAST ON SUNDAY. THIS WILL MAINTAIN AN ONSHORE FLOW THROUGH TONIGHT, ALTHOUGH THIS SHOULD BE SHIFTING TO MORE SOUTHERLY SUNDAY. THE FLOW REMAINS ON THE LIGHTER SIDE, THEREFORE CONDITIONS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. HOWEVER, SOME UPTICK IN THE LOCAL WINDS MAY OCCUR DURING SUNDAY AFTERNOON NEARSHORE AS MORE OF A SEA/BAY BREEZE OCCURS. THERE WILL CONTINUE TO BE A BANK OF STRATUS/FOG ACROSS THE WATERS THROUGH TONIGHT AND SUNDAY MORNING. THIS MAY BECOME LOCALLY DENSE AT TIMES ESPECIALLY NEARSHORE, BUT THEN THIN OUT AS WE GO THROUGH SUNDAY. OUTLOOK... HIGH PRESSURE OVER THE WESTERN NORTH ATLANTIC ON SUNDAY NIGHT AND MONDAY WILL LIKELY GIVE WAY TO A BACK DOOR COLD FRONT ON MONDAY NIGHT, THEN ANOTHER AREA OF HIGH PRESSURE FROM THE NORTH FOR TUESDAY THROUGH THURSDAY. AS THE SECOND HIGH SETTLES OVER THE WESTERN NORTH ATLANTIC, A SOUTHERLY FLOW WILL DEVELOP OVER THE COASTAL WATERS OF NEW JERSEY AND DELAWARE. WIND SPEEDS AND WAVE HEIGHTS ARE FORECAST TO REMAIN BELOW THE SMALL CRAFT ADVISORY CRITERIA. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...IOVINO NEAR TERM...GORSE SHORT TERM...GORSE LONG TERM...IOVINO AVIATION...GORSE/IOVINO MARINE...GORSE/IOVINO
Hazardous weather outlook, Mar 17, 3:40 PM EDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 340 PM EDT SAT MAR 17 2012 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-181945- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 340 PM EDT SAT MAR 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS THE POTENTIAL FOR LOCALLY DENSE FOG TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS THE POTENTIAL FOR LOCALLY DENSE FOG ON SUNDAY MORNING AND AGAIN FROM SUNDAY NIGHT INTO MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-181945- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 340 PM EDT SAT MAR 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS THE POTENTIAL FOR LOCALLY DENSE FOG. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS THE POTENTIAL FOR LOCALLY DENSE FOG FROM SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 17, 7:37 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 737 PM EDT SAT MAR 17 2012 DEZ001>004-NJZ013-014-016-020>027-180100- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH- EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...FREEHOLD...SANDY HOOK...PENNSVILLE...JACKSON... MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY... ATLANTIC CITY...LONG BEACH ISLAND...WHARTON STATE FOREST 737 PM EDT SAT MAR 17 2012 ...AREAS OF DENSE FOG TONIGHT IN DELAWARE AND NEW JERSEY... DENSE FOG FLIRTING WITH THE DELAWARE AND SOUTHERN NEW JERSEY COASTS WAS EXPANDING WEST TO NORTHWEST THIS EVENING AT 5 TO 10 MILES AN HOUR. FOR THOSE TRAVELING ALONG THE NEW JERSEY AND DELAWARE COASTS...FOG AND MIST WILL OCCASIONALLY SLOW TRAVEL AS VISIBILITY LOWERS TO A FEW HUNDRED FEET AT TIMES.' JUST INLAND...THE FOG BEGINS AS A LAYER OF LOW CLOUD AND THEN WITHIN A COUPLE OF HOURS WILL SETTLE CLOSER TO THE GROUND AND VISIBILITY WILL RAPIDLY LOWER. THICK FOG SHOULD DEVELOP IN WILMINGTON DELAWARE BETWEEN 830 PM AND 1030 PM. THIS FOG WILL ALSO IMPACT MARINE TRAVEL ON DELAWARE BAY AND THE ATLANTIC COASTAL WATERS. A DENSE FOG ADVISORY MAY BE ISSUED LATER THIS EVENING FOR A POTENTIALLY ALL NIGHT LONG...VERY THICK FOG...WITH PERSISTENT VISIBILITY UNDER ONE QUARTER MILE. DRAG
Special weather statement, Mar 17, 7:50 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 750 PM EDT SAT MAR 17 2012 DEZ001>004-NJZ013-014-016-020>027-180200- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH- EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...FREEHOLD...SANDY HOOK...PENNSVILLE...JACKSON... MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY... ATLANTIC CITY...LONG BEACH ISLAND...WHARTON STATE FOREST 750 PM EDT SAT MAR 17 2012 ...AREAS OF DENSE FOG ALONG THE NEW JERSEY AND DELAWARE COASTS AS WELL AS WELL AS DELAWARE BAY... CAUTION IS ADVISED FOR ALL MARINE TRAVEL TONIGHT IN THE NEW JERSEY AND DELAWARE COASTAL WATERS DUE TO AREAS OF THICK FOG LIMITING VISIBILITY AT TIMES TO LESS THAN A QUARTER MILE. POOR VISIBILITY IS LIKELY TO LAST THROUGH AT LEAST 9 AM SUNDAY. DRAG
Special weather statement, Mar 17, 7:56 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 756 PM EDT SAT MAR 17 2012 DEZ001>004-NJZ013-014-016-020>027-180100- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH- EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...FREEHOLD...SANDY HOOK...PENNSVILLE...JACKSON... MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY... ATLANTIC CITY...LONG BEACH ISLAND...WHARTON STATE FOREST 756 PM EDT SAT MAR 17 2012 ...AREAS OF DENSE FOG TONIGHT IN DELAWARE AND NEW JERSEY... DENSE FOG FLIRTING WITH THE DELAWARE AND SOUTHERN NEW JERSEY COASTS WAS EXPANDING WEST TO NORTHWEST THIS EVENING AT 10 MILES AN HOUR. FOR THOSE TRAVELING ALONG THE NEW JERSEY AND DELAWARE COASTS...FOG AND MIST WILL OCCASIONALLY SLOW TRAVEL AS VISIBILITY LOWERS TO A FEW HUNDRED FEET AT TIMES.' JUST INLAND...THE FOG BEGINS AS A LAYER OF LOW CLOUD AND THEN WITHIN A COUPLE OF HOURS WILL SETTLE CLOSER TO THE GROUND AND VISIBILITY WILL RAPIDLY LOWER. THICK FOG IS ALREADY DEVELOPING NEAR WILMINGTON DELAWARE. THIS FOG WILL ALSO IMPACT MARINE TRAVEL ON DELAWARE BAY AND THE ATLANTIC COASTAL WATERS. A DENSE FOG ADVISORY MAY BE ISSUED LATER THIS EVENING FOR A POTENTIALLY ALL NIGHT LONG...VERY THICK FOG...WITH PERSISTENT VISIBILITY UNDER ONE QUARTER MILE. DRAG
Nearby
Dense Fog Advisories in New Jersey, 2012Dense Fog Advisories in Delaware, 2012Every dense fog advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.